Format

Send to

Choose Destination
Int J Mol Sci. 2016 Feb 6;17(2):224. doi: 10.3390/ijms17020224.

Hepatotoxicity by Drugs: The Most Common Implicated Agents.

Author information

1
Department of Internal Medicine, Division of Gastroenterology and Hepatology, The National University Hospital of Iceland and The Faculty of Medicine, The University of Iceland, 108 Reykjavik, Iceland. einarsb@landspitali.is.

Abstract

Idiosyncratic drug-induced liver injury (DILI) is an underreported and underestimated adverse drug reaction. Information on the documented hepatotoxicity of drugs has recently been made available by a website that can be accessed in the public domain: LiverTox (http://livertox.nlm.nih.gov). According to critical analysis of the hepatotoxicity of drugs in LiverTox, 53% of drugs had at least one case report of convincing reports of liver injury. Only 48 drugs had more than 50 case reports of DILI. Amoxicillin-clavulanate is the most commonly implicated agent leading to DILI in the prospective series. In a recent prospective study, liver injury due to amoxicillin-clavulanate was found to occur in approximately one out of 2300 users. Drugs with the highest risk of DILI in this study were azathioprine and infliximab.

KEYWORDS:

drug-induced liver injury; drugs; hepatotoxicity; idiosyncratic

PMID:
26861310
PMCID:
PMC4783956
DOI:
10.3390/ijms17020224
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Multidisciplinary Digital Publishing Institute (MDPI) Icon for PubMed Central
Loading ...
Support Center